Pennsylvania, 2015

Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015

June 15 to 16, 2015 · NWS PBZ · 27 events in 7 counties and zones

Numerous thunderstorms with heavy rainfall developed along a wavy frontal boundary across eastern Ohio and western Pennsylvania and produced numerous reports of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$366,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Numerous thunderstorms with heavy rainfall developed along a wavy frontal boundary across eastern Ohio and western Pennsylvania and produced numerous reports of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 3:21 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 15, 3:21 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON JUN 15 2015

.SYNOPSIS...
PERSISTENT WARMTH AND HUMIDITY WITH PERIODIC SHOWER AND
THUNDERSTORM CHANCES ARE EXPECTED THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CONVECTIVE DEVELOPMENT IS BECOMING FOCUSED IN THE NEAR TERM ALONG
ORGANIZING OUTFLOW ACROSS THE I-80 CORRIDOR. SUFFICIENT
INSTABILITY AND SHEAR WOULD SEEM TO AID THIS IN PROPAGATING SLOWLY
EAST-SOUTHEASTWARD THROUGH THE EARLY EVENING HOURS...WHILE
ACTIVITY ELSEWHERE WILL FIND DIFFICULTY ORGANIZING THROUGH THE
EVENING OWING MOSTLY TO THE LACK OF A FOCUSING MECHANISM.

MODEL PWAT VALUES CONTINUE TO LINGER NEAR 2 INCHES...AND IN
FACT...AHEAD OF A SOUTHEASTWARD SLINKING SHORT WAVE TROUGH...MAY
EVEN SECONDARILY INCREASE OVERNIGHT INTO TUESDAY MORNING. THIS
WAVE IS SET TO MAKE A DENT INTO THE RIDGE OVER THE AREA. WHILE
INSTABILITY WILL START TO WANE AS IT APPROACHES BY MORNING...AMPLE
MOISTURE WILL REMAIN ALONG WITH SUFFICIENT SUPPORT FOR WARM RAIN
PROCESSES TO EXACERBATE THE RECENT RAINFALL SITUATION. THE FLASH
FLOOD WATCH THAT HAS BEEN IN EFFECT WILL CONTINUE THROUGH MORNING
AS THIS WAVE SLOWLY TRACKS THROUGH THE AREA DURING THE INTERVAL.
FRIES

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
CONVECTION IS EXPECTED TO CONTINUE THROUGH TUESDAY BEFORE THE
FRONT FINALLY SETTLES SOUTHWARD...TO WHAT EXTENT CAN STILL BE
DISPUTED. IN GENERAL...STAYED WITH THE LESS DECISIVE NAM SOLUTION
AND RETAINED POPS NORTHWARD FOR TUESDAY...AND AGAIN WEDNESDAY WHEN
THE BOUNDARY IS RETURNED NORTHWARD AS A WARM FRONT I RESPONSE TO
UPSTREAM TROUGHING. THAT SYSTEMS COLD FRONT IS PROJECTED FOR
THURSDAY PASSAGE...POPS FOR WHICH WERE INCREASED TO LIKELY NUMBERS
AS THEY WERE FOR WEDNESDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL CONTINUE TO FEATURE PERSISTENT SEASONAL
WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES
CROSS A FLAT EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH
INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND
FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE
AND MOS TRENDS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON...AND
HAVE KEPT VCTS MENTION IN THE TAFS. OVERNIGHT...ADDITIONAL
RAINFALL WILL MOVE IN FROM THE NORTH AND SHOULD AFFECT ALL
TERMINALS. IFR CEILINGS ARE EXPECTED BY SUNRISE AT ALL SITES
EXCEPT MGW/ZZV...WHERE CEILINGS SHOULD DROP TO LOW MVFR. SIMILAR
TO THE LAST SEVERAL DAYS...CEILINGS ARE NOT LIKELY TO RETURN TO
VFR UNTIL LATE MORNING INTO THE EARLY AFTERNOON WHEN DAYTIME
HEATING ALLOWS CLOUDS TO SCATTER OUT.

.OUTLOOK.../TUESDAY THROUGH SATURDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON/EVENING SCATTERED THUNDERSTORMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ039>041-
     048>050-057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR PAZ007>009-
     013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ001>004-012-
     021-022.

&&
Hazardous weather outlook, Jun 14, 11:56 PM EST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1256 AM EDT MON JUN 15 2015

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-160500-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
1256 AM EDT MON JUN 15 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 15, 11:36 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1236 PM EDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     GREENSBURG              40.31N  79.54W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            SOME TREES AND POWER LINES REPORTED DOWN.

&&

EVENT NUMBER PBZ1501879
Local storm report, Jun 15, 11:45 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1245 PM EDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND DMG     2 NE MASONTOWN          39.87N  79.88W
06/14/2015                   FAYETTE            PA   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN THROUGHOUT GERMAN
            TOWNSHIP.

&&

EVENT NUMBER PBZ1501880
Local storm report, Jun 15, 1:35 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      BLAIRSVILLE             40.43N  79.26W
06/15/2015                   INDIANA            PA   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED

&&

EVENT NUMBER PBZ1501881

TGREEN
Local storm report, Jun 15, 1:51 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND DMG     1 SSE LINCOLN           40.28N  79.85W
06/14/2015                   ALLEGHENY          PA   NWS STORM SURVEY

            TREES DOWN

&&

EVENT NUMBER PBZ1501882
Local storm report, Jun 15, 2:07 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     CHICORA                 40.95N  79.74W
06/14/2015                   BUTLER             PA   911 CALL CENTER

            TREES DOWN

0735 PM     TSTM WND DMG     MORROWS CORNER          40.91N  79.54W
06/14/2015                   ARMSTRONG          PA   911 CALL CENTER

            TREES AND WIRES DOWN WASHINGTON TWP

0750 PM     TSTM WND DMG     KITTANNING              40.83N  79.52W
06/14/2015                   ARMSTRONG          PA   911 CALL CENTER

            TREES AND WIRES DOWN

0755 PM     TSTM WND DMG     WEST SUNBURY            41.01N  79.90W
06/14/2015                   BUTLER             PA   911 CALL CENTER

            TREES DOWN ACROSS CENTRAL AND NORTHERN BUTLER COUNTY.

0755 PM     TSTM WND DMG     2 N FORD CITY           40.80N  79.53W
06/14/2015                   ARMSTRONG          PA   911 CALL CENTER

            TREES AND WIRES DOWN

0815 PM     FLASH FLOOD      MORROWS CORNER          40.91N  79.54W
06/14/2015                   ARMSTRONG          PA   911 CALL CENTER

            RIDGE ROAD WASHED OUT AND CLOSED

0820 PM     TSTM WND DMG     1 ESE NORTH WASHINGTON  40.52N  79.57W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            TREE DOWN ON BEAVER RUN RD

0820 PM     TSTM WND DMG     1 NNW NORTH WASHINGTON  40.55N  79.61W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            TREE DOWN ON PINE RUN RD

0830 PM     FLASH FLOOD      MORROWS CORNER          40.91N  79.54W
06/14/2015                   ARMSTRONG          PA   911 CALL CENTER

            RIDGE ROAD WASHED OUT AND CLOSED

0834 PM     TSTM WND DMG     HANOVERTON              40.76N  80.94W
06/14/2015                   COLUMBIANA         OH   LAW ENFORCEMENT

            TREES DOWN

0900 PM     TSTM WND DMG     3 W BEAVER FALLS        40.76N  80.38W
06/14/2015                   BEAVER             PA   911 CALL CENTER

            TREES AND WIRES DOWN ACROSS CHIPEWA TWP.

0900 PM     TSTM WND DMG     2 SSE DARLINGTON        40.79N  80.41W
06/14/2015                   BEAVER             PA   911 CALL CENTER

            TREE DOWN BLOCKING OLD DARLINGTON RD

0905 PM     TSTM WND DMG     BEAVER FALLS            40.76N  80.32W
06/14/2015                   BEAVER             PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

0910 PM     TSTM WND DMG     NEW BRIGHTON            40.74N  80.31W
06/14/2015                   BEAVER             PA   911 CALL CENTER

            TREES AND WIRES DOWN

0916 PM     TSTM WND DMG     1 SSE LINCOLN           40.28N  79.85W
06/14/2015                   ALLEGHENY          PA   NWS STORM SURVEY

            TREES DOWN

0930 PM     TSTM WND DMG     1 WSW BROADVIEW         40.61N  79.78W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            WIRES DOWN AT 142 DAYS RUN RD

0947 PM     TSTM WND DMG     DERRY                   40.33N  79.30W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            TREES AND POWER LINES DOWN IN DERRY TWP.

0948 PM     TSTM WND DMG     IRWIN                   40.33N  79.70W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN NEAR TOWN.

0949 PM     FLASH FLOOD      OVERBROOK               40.39N  79.99W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            ROUTE 51 CLOSED DUE TO FLASH FLOODING

0949 PM     FLASH FLOOD      1 SW OVERBROOK          40.38N  80.00W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            ROUTE 88 FLOODED AND CLOSED AT MCNEILLY RD

0953 PM     TSTM WND DMG     GREENSBURG              40.31N  79.54W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            SOME TREES AND POWER LINES REPORTED DOWN.

0955 PM     FLASH FLOOD      BRENTWOOD               40.37N  79.98W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            CLAIRTON BLVD FLOODED WITH CARS STALLED.

0959 PM     FLASH FLOOD      DRAVOSBURG              40.35N  79.89W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            VEHICLES STUCK IN FLASH FLOOD WASHINGTON AVE AT CURRY
            HOLLOW RD

1000 PM     FLASH FLOOD      OVERBROOK               40.39N  79.99W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            4 TO 5 FEET OF WATER ON ROUTE 51. ALL HAVE BEEN RESCUED
            WITH NO INJURIES

1005 PM     FLASH FLOOD      HAYS                    40.39N  79.93W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            EAST CARSON FLOODED AND CLOSED AT GLASS RUN RD.

1015 PM     TSTM WND DMG     BEECHVIEW               40.41N  80.03W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            TREES AND WIRES DOWN ON BANKSVILLE RD

1015 PM     TSTM WND DMG     2 NE WESTLAND           40.29N  80.25W
06/14/2015                   WASHINGTON         PA   911 CALL CENTER

            TREES AND WIRES DOWN

1016 PM     FLASH FLOOD      WHITEHALL               40.36N  79.99W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            ROUTE 51 CLOSED DUE TO FLASH FLOOD

1020 PM     FLASH FLOOD      1 E EMBLEM              40.32N  79.77W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            PARK HILL ROAD CLOSED DUE TO FLASH FLOOD

1025 PM     FLASH FLOOD      1 W CHERRY LANE         40.57N  79.58W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            ROUTE 66 AT ROUTE 819 CLOSED DUE TO FLASH FLOOD

1030 PM     TSTM WND DMG     2 NW EAST MARIANNA      40.03N  80.12W
06/14/2015                   WASHINGTON         PA   911 CALL CENTER

            TREES AND WIRES DOWN ON MONTGOMERY ROAD

1040 PM     FLASH FLOOD      2 W LONDON              41.14N  80.18W
06/14/2015                   MERCER             PA   911 CALL CENTER

            OLD ASH ROD CLOSED AT ROUTE 208 DUE TO FLOODING

1041 PM     FLASH FLOOD      1 SW BYERLY             40.34N  79.78W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            COLONIAL MANOR RD CLOSED AT PARKER DR DUE TO FLOODING

1056 PM     TSTM WND DMG     2 NE MASONTOWN          39.87N  79.88W
06/14/2015                   FAYETTE            PA   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN THROUGHOUT GERMAN
            TOWNSHIP.

1115 PM     FLASH FLOOD      1 WSW BROADVIEW         40.60N  79.79W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            INTERSECTION OF BAILEYS RUN ROAD AND SPRUCE LANE CLOSED
            DUE TO FLOODING

1115 PM     FLASH FLOOD      1 W GLASSMERE           40.58N  79.79W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            PEACHTREE LANE AT BUTLER LOGAN ROAD IS CLOSED DUE TO
            FLOODING.

1122 PM     FLASH FLOOD      1 E BALDWIN             40.37N  79.95W
06/14/2015                   ALLEGHENY          PA   TRAINED SPOTTER

            WILLETT ROAD AND STREETS RUN ROAD CLOSED DUE TO
            FLOODING

1245 AM     FLASH FLOOD      BLAIRSVILLE             40.43N  79.26W
06/15/2015                   INDIANA            PA   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED

0112 AM     FLASH FLOOD      2 NE BLACKHAWK          40.73N  80.43W
06/15/2015                   BEAVER             PA   911 CALL CENTER

            DEHAVEN ROAD IN SOUTH BEAVER TOWNSHIP CLOSED DUE TO
            FLOODING

0113 AM     FLASH FLOOD      1 N DARLINGTON          40.82N  80.42W
06/15/2015                   BEAVER             PA   911 CALL CENTER

            HANEY ROAD AT THE INTERSECTION OF RT 551 WAS CLOSED

0130 AM     FLASH FLOOD      SLIPPERY ROCK           41.07N  80.06W
06/15/2015                   BUTLER             PA   SOCIAL MEDIA

            SLIPPERY ROCK CREEK OUT OF ITS BANKS NEAR SLIPPERY ROCK
            CAMPGROUND

0246 AM     FLASH FLOOD      YOUNGWOOD               40.24N  79.58W
06/15/2015                   WESTMORELAND       PA   911 CALL CENTER

            3RD ST AND WASHINGTON ST FLOODED.

0246 AM     FLASH FLOOD      LIGONIER                40.24N  79.24W
06/15/2015                   WESTMORELAND       PA   911 CALL CENTER

            DARLINGTON ROAD FLOODED. IN ADDITION... AN UNOCCUPIED
            VEHICLE WAS STUCK IN FLOODED ROADWAY... OLD RT 119... IN
            HEMPFIELD TOWNSHIP

0300 AM     FLASH FLOOD      KINGSTON                40.29N  79.34W
06/15/2015                   WESTMORELAND       PA   911 CALL CENTER

            PENNDOT IS REMOVING DEBRIS FROM FLOODING USING SNOW
            PLOWS ON STATE ROUTE 30 NEAR ROUTE 217. IN ADDITION... A
            ROCK SLIDE PARTIALLY BLOCKED THE ROADWAY ON BETHEL
            CHURCH ROAD.

0301 AM     FLASH FLOOD      1 SW SOUTH GREENSBURG   40.27N  79.56W
06/15/2015                   WESTMORELAND       PA   911 CALL CENTER

            2 OCCUPIED VEHICLES IN THE WATER. INTERSECTION OF STATE
            ROUTE 119 AND WILLOW CROSSING ROAD

0450 AM     FLASH FLOOD      WEST TARENTUM           40.59N  79.78W
06/15/2015                   ALLEGHENY          PA   911 CALL CENTER

            DAYS RUN ROAD AND BAILEYS RUN ROAD FLOODED

0453 AM     FLASH FLOOD      LATROBE                 40.31N  79.38W
06/15/2015                   WESTMORELAND       PA   911 CALL CENTER

            STATE ROUTE 982 CLOSED BETWEEN SR 30 AND MISSION ROAD.

0600 AM     HEAVY RAIN       BUTLER                  40.86N  79.90W
06/15/2015  M4.12 INCH       BUTLER             PA   PUBLIC

            24 HOUR RAINFALL

0652 AM     HEAVY RAIN       1 WSW MONESSEN          40.15N  79.89W
06/15/2015  M1.69 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            RAINFALL SINCE 06/14 7PM.

0748 AM     HEAVY RAIN       CANONSBURG              40.26N  80.19W
06/15/2015  M2.80 INCH       WASHINGTON         PA   NWS EMPLOYEE

            24 HOUR RAINFALL REPORT.

0844 AM     HEAVY RAIN       BYESVILLE               39.97N  81.54W
06/15/2015  M1.25 INCH       GUERNSEY           OH   TRAINED SPOTTER

            12 HOUR RAINFALL AMOUNT.

0900 AM     HEAVY RAIN       MOUNT LEBANON           40.37N  80.05W
06/15/2015  M3.30 INCH       ALLEGHENY          PA   PUBLIC

            24 HOUR RAINFALL AMOUNT

0922 AM     HEAVY RAIN       3 N BUTLER              40.91N  79.90W
06/15/2015  M2.75 INCH       BUTLER             PA   PUBLIC

0937 AM     HEAVY RAIN       PENN HILLS              40.48N  79.83W
06/15/2015  M1.90 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0955 AM     HEAVY RAIN       EAST LIVERPOOL          40.63N  80.57W
06/15/2015  M2.75 INCH       COLUMBIANA         OH   TRAINED SPOTTER

            24 HOUR RAINFALL.

&&

EVENT NUMBER PBZ1501871 PBZ1501830 PBZ1501831 PBZ1501828 PBZ1501832
PBZ1501829 PBZ1501833 PBZ1501834 PBZ1501838 PBZ1501870 PBZ1501835
PBZ1501839 PBZ1501836 PBZ1501837 PBZ1501882 PBZ1501852 PBZ1501877
PBZ1501878 PBZ1501840 PBZ1501841 PBZ1501879 PBZ1501842 PBZ1501843
PBZ1501844 PBZ1501845 PBZ1501846 PBZ1501854 PBZ1501847 PBZ1501848
PBZ1501849 PBZ1501855 PBZ1501850 PBZ1501851 PBZ1501880 PBZ1501853
PBZ1501856 PBZ1501857 PBZ1501881 PBZ1501858 PBZ1501859 PBZ1501860
PBZ1501861 PBZ1501862 PBZ1501863 PBZ1501864 PBZ1501865 PBZ1501866
PBZ1501876 PBZ1501867 PBZ1501868 PBZ1501869 PBZ1501872 PBZ1501873
PBZ1501874 PBZ1501875

XX
Local storm report, Jun 15, 2:58 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     HANOVERTON              40.76N  80.94W
06/14/2015                   COLUMBIANA         OH   TRAINED SPOTTER

            NUMEROUS TREES DOWN. SOME ONTO HOUSES.

&&

EVENT NUMBER PBZ1501883

XX

The radar

The Pittsburgh radar (KPBZ), 62 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

26 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Butler

When
June 15, 4:30 PM EST to 5:30 PM EST
Where
Butler County, 0.69 mi N of Coaltown to 1.2 mi N of Coaltown
Cause
Heavy Rain
Property damage
$2,000
Reported by
Social Media
Coordinates
41.060, -79.980

The public reported Slippery Rock Creek is out of it's banks.

Flash Flood, Mercer

When
June 15, 5:10 PM EST to 5:30 PM EST
Where
Mercer County, 2.07 mi S of Grove City to 2.47 mi S of Grove City
Cause
Heavy Rain
Property damage
$2,000
Reported by
Public
Coordinates
41.140, -80.080

The public reported flash flooding on Route 173 south of Grove City.

Flash Flood, Allegheny

When
June 15, 6:49 PM EST to June 16, 2:00 AM EST
Where
Allegheny County, 0.52 mi E of Natrona Hgts to 0.55 mi E of Natrona Hgts
Cause
Heavy Rain
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.630, -79.710

Flash flooding reported along Elbrook Drive.

Flash Flood, Westmoreland

When
June 15, 6:51 PM EST
Where
Westmoreland County, 0.59 mi E of Weinel Xrds to 0.77 mi SSE of Weinel Xrds
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.620, -79.619

The 911 Call center reported flash flooding along South Leechburg Hill Road through the intersection of Route 356. One vehicle was standed in high water.

Flash Flood, Armstrong

When
June 15, 7:06 PM EST to June 16, 2:00 AM EST
Where
Armstrong County, 0.69 mi S of Leechburg Arpt to 0.44 mi S of Kiskimere
Cause
Heavy Rain
Property damage
$30,000
Reported by
911 Call Center
Coordinates
40.610, -79.570

Law enforcement reported flash flooding in and around Vandergrift and Apollo Township with some roads washed out.

Flash Flood, Allegheny

When
June 15, 7:45 PM EST to June 16, 2:00 AM EST
Where
Allegheny County, 0.5 mi ESE of Tarentum to 0.75 mi SSE of Natrona
Cause
Heavy Rain
Property damage
$25,000
Reported by
911 Call Center
Coordinates
40.598, -79.761

The 911 Call Center reported flash flooding on many roadways as well as water into basements.

Flash Flood, Beaver

When
June 15, 8:09 PM EST to 11:45 PM EST
Where
Beaver County, 0.52 mi E of Frisco to 0.52 mi W of Frisco
Cause
Heavy Rain
Property damage
$25,000
Reported by
911 Call Center
Coordinates
40.850, -80.260

The 911 call center reported flash flooding on multiple roads in and around Ellwood City.

Flash Flood, Allegheny

When
June 15, 8:19 PM EST to June 16, 2:00 AM EST
Where
Allegheny County, 0.57 mi ESE of Natrona to 0.52 mi SE of Natrona Hgts
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.617, -79.720

The 911 Call Center reported flash flooding with 2 to 3 feet of water along parts of Canal Street.

Flash Flood, Beaver

When
June 15, 8:57 PM EST to 11:45 PM EST
Where
Beaver County, Darlington to 1.85 mi WNW of Highland
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.820, -80.420

The 911 Call Center reported multiple roads closed with a mud slide in and around Darlington to Big Beaver. A mud slide closed Route 551, and some homes were evacuated due to flooding in Darlington.

Flash Flood, Allegheny

When
June 15, 9:15 PM EST to June 16, 2:15 AM EST
Where
Allegheny County, 1.48 mi ENE of Ingomar to 1.71 mi ENE of Ingomar
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.586, -80.043

The 911 Call Center reports Blazer Road closed due to flash flooding.

Flash Flood, Allegheny

When
June 15, 9:17 PM EST to June 16, 2:15 AM EST
Where
Allegheny County, 0.74 mi NNW of Cheswick to 0.64 mi NNW of Cheswick
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.540, -79.805

The 911 Call Center reported Flooding along Pittsburgh Street and Colfax Street from Springdale to Cheswick. Water was reported in the Sheetz on Pittsburgh Street in Cheswick.

Flash Flood, Allegheny

When
June 15, 9:25 PM EST to June 16, 2:30 AM EST
Where
Allegheny County, 0.64 mi N of Allison Park to 0.57 mi N of Allison Park
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
40.579, -79.970

The public reported flash flooding with water quickly flowing over Sample Road.

Flash Flood, Beaver

When
June 15, 9:27 PM EST to June 16, 2:30 AM EST
Where
Beaver County, 1.21 mi E of Beaver Falls Co Arpt to 1.62 mi ENE of Beaver Falls Co Arpt
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
40.768, -80.377

The public reported flash flooding with water quickly flowing over Route 51, with some debris from a land slide as well.

Flash Flood, Westmoreland

When
June 15, 9:41 PM EST to June 16, 4:00 AM EST
Where
Westmoreland County, 0.62 mi E of Salina to 0.61 mi ESE of Salina
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.519, -79.488

The 911 Call Center reported Route 981 washed out.

Flash Flood, Beaver

When
June 15, 9:58 PM EST to 11:00 PM EST
Where
Beaver County, 0.85 mi NNE of Hazen to 0.71 mi SSE of Hazen
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.831, -80.224

Law enforcement reported flash flooding from Soap Run Road to Hickernell Road and South Tower Road.

Flash Flood, Allegheny

When
June 15, 9:58 PM EST to June 16, 3:00 AM EST
Where
Allegheny County, 0.74 mi NNW of Rural Ridge to 0.69 mi NW of Rural Ridge
Cause
Heavy Rain
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.590, -79.826

The 911 Call Center reported flash flooding along Little Deer Creek with water running into homes.

Flash Flood, Allegheny

When
June 15, 10:00 PM EST to June 16, 3:00 AM EST
Where
Allegheny County, 1.26 mi WNW of Tarentum to 1.07 mi WNW of Tarentum
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.610, -79.790

The 911 Call Center reported a landslide due to flash flooding along Days Run Road.

Flash Flood, Beaver

When
June 15, 10:00 PM EST to 11:50 PM EST
Where
Beaver County, 0.67 mi W of Hazen to 0.58 mi WNW of Hazen
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
40.819, -80.243

Law enforcement reported debris from flash flooding on the Buffalo and Pittsburgh Railroad tracks from previous flash flooding.

Flash Flood, Allegheny

When
June 15, 10:07 PM EST to June 16, 3:15 AM EST
Where
Allegheny County, 0.63 mi WNW of Culmerville to 0.72 mi WNW of Culmerville
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.654, -79.841

The 991 Call Center reported Saxonburg Road closed due to flash flooding near the West Deer Fire Department.

Flash Flood, Allegheny

When
June 15, 10:14 PM EST to June 16, 3:15 AM EST
Where
Allegheny County, 0.69 mi NW of Brackenridge to 0.59 mi NW of Brackenridge
Cause
Heavy Rain
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.628, -79.758

The 911 Call Center reported a bridge washed out with water into some homes along Metz Road.

Flash Flood, Westmoreland

When
June 15, 10:35 PM EST to June 16, 9:00 AM EST
Where
Westmoreland County, 2.34 mi E of Milligantown to 0.27 mi WNW of Paulton
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.572, -79.635

The 911 Call Center reported flash flooding from Markle Road to Spring Hollow Road, and Bowman Road.

Flash Flood, Beaver

When
June 15, 10:39 PM EST to June 16, 2:45 AM EST
Where
Beaver County, 0.4 mi NW of New Galilee to 0.17 mi NW of New Galilee
Cause
Heavy Rain
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.834, -80.406

Law enforcement reported the Locust Street Trailer Court being evacuated due to flash flooding.

Flash Flood, Beaver

When
June 15, 10:40 PM EST to June 16, 2:45 AM EST
Where
Beaver County, 0.52 mi W of Highland to 0.79 mi SW of Highland
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.820, -80.360

Law enforcement reported Hollowview Road and Aley Hill Road closed due to flash flooding.

Flash Flood, Lawrence

When
June 15, 10:50 PM EST to June 16, 2:50 AM EST
Where
Lawrence County, 2.39 mi SW of Possum Hollow
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.824, -80.349

Law enforcement reported Midvale Road and Foxwood Road under at least 2 feet of water due to flash flooding.

Flash Flood, Beaver

When
June 16, 1:12 AM EST to 2:00 AM EST
Where
Beaver County, 1.13 mi SE of Unionville to 1.15 mi SE of Unionville
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.740, -80.203

Law enforcement reported flash flooding closing Snyder Drive in New Sewickley Township.

Flash Flood, Westmoreland

When
June 16, 2:24 AM EST to 7:30 AM EST
Where
Westmoreland County, 0.83 mi NW of Paulton to 1.47 mi NW of Paulton
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.577, -79.593

Law enforcement reported Route 356 closed from Labell Vue Drive to Orr Avenue due to flash flooding.

Flood, Butler

When
June 16, 5:00 AM EST to 8:30 PM EST
Where
Butler County, Zelienople to 0.97 mi NNW of Zelienople
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
40.800, -80.130

The Connoquenessing Creek at Zelienople rose above the flood stage of 11 feet for much of the day, causing some flooding of roadways.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586996, 586995, 586997, 586998, 586999, 587000, 587001, 587002, 587003, 587004, 587005, 587007, 587009, 587011, 587012, 587013, 587014, 587021, 587015, 587016, 587020, 587017, 587022, 587023, 587024, 587026, 587054.